Alert archive / Nebraska / River Flood Warnings in 2015
River Flood Warning 48, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 15, 2015, 8:51 AM CDT for Gage County, Nebraska. It took effect at Jun 16, 2015, 6:30 AM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 8:51 AM CDT (13:51 UTC)
- In effect from
- Jun 16, 2015, 6:30 AM CDT
- Expired
- Jun 18, 2015, 5:36 PM CDT
- In force
- 59 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gage County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Beatrice (BEAN1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06881500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:39 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 6:39 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 639 AM CDT MON JUN 15 2015 .UPDATE... ISSUED AT 635 AM CDT MON JUN 15 2015 INCREASED THE POPS EARLY THIS MORNING AS THE RADAR HAS FILLED IN NICELY OVER THE LAST COUPLE OF HOURS. THUNDER MOSTLY CONFINED TO NORTHEAST NE THIS MORNING. MOSTLY JUST SHOWERS ELSEWHERE AS INSTABILITY IS PRETTY MEAGER ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 306 AM CDT MON JUN 15 2015 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE FORECAST AREA THIS MORNING AHEAD OF AN APPROACHING UPPER LEVEL SHORTWAVE WHICH PER LATEST WATER VAPOR IMAGERY IS OVER NORTH CENTRAL KANSAS/CENTRAL NEBRASKA. PW'S ON AVERAGE HAVE BEEN AROUND 1.5" BUT FORTUNATELY THE STORMS HAVE BEEN FAIRLY PROGRESSIVE. WE DID HAVE AN UNVERIFIED REPORT OF NEAR 3" IN CENTRAL DOUGLAS COUNTY IN ONLY A FEW HOURS LATE LAST EVENING SO WILL CONTINUE TO MONITOR FOR ANY ADDITIONAL HEAVY RAINFALL AS IT COULD EASILY LEAD TO LOCALIZED FLASH FLOODING. AT 06Z...THE SURFACE FLOW WAS FAIRLY WEAK AS A WEAK AREA OF LOW PRESSURE WAS CENTERED OVER NORTH CENTRAL KANSAS. IN ADDITION... A COOL FRONT CONTINUED TO DROP SOUTHEAST AND WAS JUST MOVING INTO OUR FAR NWRN CWA. A FEW SCATTERED STRONGER STORMS CONTINUE TO DEVELOP ALONG THE FRONT BUT MOST OF THE WIDESPREAD SHOWERS/ISOLATED TSTMS WERE OCCURRING IN ADVANCE OF THE APPROACHING SHORTWAVE. LARGE SCALE FORCING FOR ASCENT WILL CONTINUE THROUGHOUT THE MORNING ACROSS OUR SOUTHERN CWA. MEANWHILE...THE COLD FRONT IS PROGGED TO SLOWLY SLIDE THROUGH MUCH OF THE CWA BY 21Z LEAVING SLIGHTLY COOLER NORTHEASTERLY FLOW OVER THE CWA. DID COOL TEMPS A BIT INTO THE UPPER 70S. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD PERSIST THROUGH MUCH OF THE DAY ACROSS THE SOUTHERN 2/3RDS OF THE CWA AS RECENT RUNS OF SHORT-TERM CAM INDICATE UNTIL THE SHORTWAVE MOVES EAST OF THE AREA. HIGH PRESSURE OVER THE NORTHERN PLAINS WILL BUILD SOUTH OVERNIGHT AND SKIRT THE REGION. WE SHOULD REMAIN DRY OVERNIGHT BUT DID HANG ONTO A SMALL POP ALONG THE KS/NEB BORDER IN CASE THE COLD FRONT HANGS UP AND A FEW SHOWERS/TSTMS MOVE INTO OUR COUNTIES. FAST ZONAL MID/UPPER LEVEL FLOW IS EXPECTED TUESDAY WITH SEVERAL EMBEDDED SHORTWAVE TROUGHS PROGGED TO MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS. THE FIRST WAVE WILL MOVE ACROSS THE CENTRAL HIGH PLAINS REGION EARLY TUESDAY WHICH COULD SPAWN SOME ACTIVITY TO OUR WEST ACROSS THE HIGH PLAINS. MEANWHILE...ANOTHER WAVE WILL MOVE ACROSS KANSAS AND WITH A SFC BOUNDARY POSITIONED JUST TO OUR SOUTH...CANNOT RULE OUT ANY ACTIVITY ACROSS OUR NE/KS BORDER AGAIN. THE HIGH PLAINS ACTIVITY WILL LIKELY CONTINUE TO DRIFT EAST THROUGHOUT THE DAY TUESDAY AND COULD SPAWN SHOWERS AND THUNDERSTORMS ACROSS OUR NORTH AS EARLY AS TUESDAY NIGHT. ADDITIONAL CHANCES FOR SHOWERS/TSTMS CONTINUE INTO WEDNESDAY ALONG A SFC BOUNDARY THAT IS PROGGED TO BISECT THE CWA THROUGH WED NIGHT. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 306 AM CDT MON JUN 15 2015 FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE CENTRAL PART OF THE FORECAST AREA WEDNESDAY NIGHT THROUGH THURSDAY...WHICH WILL CONTINUE TO BE THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT. THIS FRONT LIFTS NORTH SLIGHTLY THURSDAY NIGHT AND FRIDAY...ALLOWING TEMPS TO CLIMB BACK INTO THE MID TO UPPER 80S...WITH AN UPPER RIDGE REBUILDING ACROSS THE PLAINS. A NEW WAVE MOVES OUT OF THE NORTHERN ROCKIES FRIDAY NIGHT WHICH WILL PUSH THE BOUNDARY BACK SOUTH INTO THE REGION SATURDAY AND THEN MOVES SLOWLY SOUTH OF THE REGION SATURDAY NIGHT. AT THE SAME TIME...NAEFS MODEL ENSEMBLE SUGGESTS THAT ENVIRONMENTAL MOISTURE INCREASES WITH PW VALUES INCREASING INTO THE 90TH CLIMATOLOGICAL PERCENTILE...THUS THE THREAT FOR HEAVY RAINS WILL EXIST SATURDAY INTO SATURDAY NIGHT WITH ANY STORMS THAT DO DEVELOP. FORWARD TIMING OF THE FRONT SUGGESTS IT WILL PROBABLY BE CLEAR OF THE REGION BY SUNDAY...BUT GIVEN UNCERTAINTY THAT FAR OUT...WILL HOLD ONTO TOKEN CLIMATOLOGICAL POPS SUNDAY JUST IN CASE. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 635 AM CDT MON JUN 15 2015 THUNDERSTORMS AFFECT KOFK THROUGH 15-16Z. MOSTLY JUST SHOWERS AT KOMA/KLNK THAT LINGER THROUGH ABOUT 18Z...BUT THEN AS INSTABILITY REBUILDS...COULD SEE ABOUT A 3 HOUR WINDOW OF STORMS AT KLNK/KOMA 18-21Z. WILL ALSO SEE NORTHERLY WINDS INCREASE 12 TO 20 KNOTS...BUT DIMINISHING BY 00-01Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...DEWALD SHORT TERM...KERN LONG TERM...DEWALD AVIATION...DEWALD
Hazardous weather outlook, Jun 15, 5:00 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CDT MON JUN 15 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 500 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED FROM THIS ACTIVITY. SOME AREAS OF LOCALLY HEAVY RAIN ARE POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE BIG BLUE RIVER IN SOUTHEAST NEBRASKA...AND ALONG THE MISSOURI RIVER NEAR RULO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE STORM DEVELOPMENT APPEARS UNLIKELY AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS AGAIN IN OR NEAR THE AREA THURSDAY THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 15, 7:01 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
701 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 W OAKLAND 42.69N 97.09W
06/15/2015 M2.75 INCH CEDAR NE TRAINED SPOTTER
&&
VDEWALDLocal storm report, Jun 15, 7:03 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
703 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN FRIEND 40.65N 97.28W
06/15/2015 M2.40 INCH SALINE NE CO-OP OBSERVER
&&
VDEWALDLocal storm report, Jun 15, 7:46 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
746 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HEAVY RAIN MILFORD 40.77N 97.05W
06/15/2015 E4.50 INCH SEWARD NE PUBLIC
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:13 PM CDT | Areal Flood Advisory | OAX | Douglas | 2 hr |
| Jun 15, 6:24 AM CDT | Areal Flood Advisory | OAX | Lancaster, Saline, Seward | 4 hr |
| Jun 15, 6:29 AM CDT | River Flood Warning | OAX | Saline | 3 days |
| Jun 15, 8:43 AM CDT | Areal Flood Warning | OAX | Gage, Jefferson, Saline | 9 hr |
| Jun 15, 2:35 PM CDT | River Flood Warning | OAX | Nemaha | 66 hr |
| Jun 15, 2:35 PM CDT | River Flood Warning | OAX | Richardson | 4 days |
| Jun 15, 10:17 AM CDT | River Flood Warning | OAX | Montgomery | 43 hr |
| Jun 15, 1:30 PM CDT | River Flood Warning | OAX | Fremont | 42 hr |
| Jun 15, 2:38 PM CDT | Areal Flood Warning | OAX | Fremont | 21 hr |
| Jun 15, 3:11 PM CDT | River Flood Warning | OAX | Fremont | 62 hr |
Nearby
River Flood Warnings in Nebraska, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.